EconPapers    
Economics at your fingertips  
 

Robustness and Information Propagation in Attractors of Random Boolean Networks

Jason Lloyd-Price, Abhishekh Gupta and Andre S Ribeiro

PLOS ONE, 2012, vol. 7, issue 7, 1-6

Abstract: Attractors represent the long-term behaviors of Random Boolean Networks. We study how the amount of information propagated between the nodes when on an attractor, as quantified by the average pairwise mutual information (), relates to the robustness of the attractor to perturbations (). We find that the dynamical regime of the network affects the relationship between and . In the ordered and chaotic regimes, is anti-correlated with , implying that attractors that are highly robust to perturbations have necessarily limited information propagation. Between order and chaos (for so-called “critical” networks) these quantities are uncorrelated. Finite size effects cause this behavior to be visible for a range of networks, from having a sensitivity of 1 to the point where is maximized. In this region, the two quantities are weakly correlated and attractors can be almost arbitrarily robust to perturbations without restricting the propagation of information in the network.

Date: 2012
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
https://journals.plos.org/plosone/article?id=10.1371/journal.pone.0042018 (text/html)
https://journals.plos.org/plosone/article/file?id= ... 42018&type=printable (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:plo:pone00:0042018

DOI: 10.1371/journal.pone.0042018

Access Statistics for this article

More articles in PLOS ONE from Public Library of Science
Bibliographic data for series maintained by plosone ().

 
Page updated 2025-03-19
Handle: RePEc:plo:pone00:0042018